MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16720
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the course of an operation, paint chipped off the lamp system above the operating field.No patient injury was reported.The paint chips did not fall into or onto the patient.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was based on the photos and information provided.In addition, an 8d report was requested from the manufacturer of the cardanic.Based on the photos provided, the reported paint spalling can be confirmed.In the course of the requested 8d report at the manufacturer of the cardanic, the coating adhesion was examined using cardanic from the field with the same error pattern.The investigations at the manufacturer's site showed that the coating adhesion is given on the process side, but improper handling of the cardanic contributes to paint flaking.The coating thicknesses of the electroplating and powder coating correspond to the manufacturer's or standard specifications.The polaris 600 coating system has been tested overall in accordance with normative requirements.As a result of this passed verification, the coating system was approved for intended and clinical use.The high number, the widely scattered arrangement and the conspicuous expression of the existing paint flaking, paint peeling and collision marks on the affected luminaire and cardanic systems (age of the cardanic: approx.6.5 years), indicate improper handling by the user.Consultation with the customer revealed that the standard surface disinfectant used by the customer is a disinfectant not approved or recommended by dräger.Based on the available information, dräger concludes that the affected surfaces or outer edges have been subjected to collisions, which have subsequently damaged the paint system selectively (mechanically), and thus partially weakened it (chemically) under the further influence of multiple disinfection cycles.If the mechanical integrity and the surface of the system parts are impaired, this is obvious to the user during handling and cleaning.In accordance with the instructions for use, the unit and the cardanic systems must be checked for visible damage before each use and during reprocessing as part of the process of checking the operational readiness of the system.Coating particles will only come off if additional mechanical force is applied (e.G.Brushing, wiping during reprocessing or rough handling during use).The polaris 600 instructions for use or the corresponding insert sheet list, among other things, suitable agents for manual disinfection.In addition, the instructions for use provide information on the careful positioning of the operating light and its cardanic systems, or the requirement that collisions in connection with the light head, arm system and neighboring system components must be avoided.No patient consequences have been reported.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.H3 other text: device not available for investigation.

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key15741972
Report Number9611500-2022-00298
Device Sequence Number12113055
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)160928(93)G16720-06
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16720
Device Catalogue NumberG16720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown